Alert archive / Nevada / Red Flag Warnings in 2022
Red Flag Warning 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 3, 2022, 2:19 AM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada. It took effect at Jun 4, 2022, 9:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2022, 2:19 AM MST (09:19 UTC)
- In effect from
- Jun 4, 2022, 9:00 AM MST
- Expired
- Jun 4, 2022, 8:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5847 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835 WWUS85 KVEF 030919 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 219 AM PDT Fri Jun 3 2022 AZZ101-102-NVZ461-465-466-031600- /O.NEW.KVEF.FW.W.0017.220603T1600Z-220604T0300Z/ /O.NEW.KVEF.FW.W.0018.220604T1600Z-220605T0300Z/ 219 AM PDT Fri Jun 3 2022 /219 AM MST Fri Jun 3 2022/ ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM PDT/MST BOTH TODAY AND SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHEASTERN NEVADA AND NORTHWESTERN ARIZONA... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 9 AM this morning to 8 PM PDT/MST this evening. A Red Flag Warning has also been issued from 9 AM to 8 PM PDT/MST Saturday. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 461, 465, and 466. * TIMING...Gusty winds will develop late-morning, peak mid- afternoon, then gradually decrease late-afternoon and evening. * WIND...South-southwest winds 20 to 25 mph with gusts to 35 mph. * HUMIDITY...Afternoon relative humidity levels between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ463-464-031600- /O.NEW.KVEF.FW.W.0017.220603T1600Z-220604T0300Z/ /O.NEW.KVEF.FW.W.0018.220604T1600Z-220605T0300Z/ 219 AM PDT Fri Jun 3 2022 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM PDT/MST BOTH TODAY AND SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE SPRING MOUNTAINS AND SHEEP RANGE BELOW 6000 FEET... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 9 AM this morning to 8 PM PDT/MST this evening. A Red Flag Warning has also been issued from 9 AM to 8 PM PDT/MST Saturday. * AFFECTED AREA...In Nevada...Fire weather zones 463 and 464 below 6000 feet. * TIMING...Gusty winds will develop late-morning, peak mid- afternoon, then gradually decrease late-afternoon and evening. * WIND...South-southwest winds 20 to 25 mph with gusts to 35 mph. * HUMIDITY...Afternoon relative humidity levels between 5 and 15 percent in the lower elevations, and between 15 and 25 percent above 6000 feet. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
5 follow-up statements
616 WWUS85 KVEF 031538 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 838 AM PDT Fri Jun 3 2022 AZZ101-102-NVZ461-465-466-040300- /O.CON.KVEF.FW.W.0017.220603T1600Z-220604T0300Z/ /O.CON.KVEF.FW.W.0018.220604T1600Z-220605T0300Z/ 838 AM PDT Fri Jun 3 2022 /838 AM MST Fri Jun 3 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT / MST THIS EVENING AND SATURDAY FROM 9AM PDT / MST UNTIL 8PM PDT / MST FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHEASTERN NEVADA AND NORTHWESTERN ARIZONA... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 461, 465, and 466. * TIMING...Gusty winds will develop late-morning, peak mid- afternoon, then gradually decrease late-afternoon and evening. * WIND...South-southwest winds 20 to 25 mph with gusts to 35 mph. * HUMIDITY...Afternoon relative humidity levels between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ463-464-040300- /O.CON.KVEF.FW.W.0017.220603T1600Z-220604T0300Z/ /O.CON.KVEF.FW.W.0018.220604T1600Z-220605T0300Z/ 838 AM PDT Fri Jun 3 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT / MST THIS EVENING AND SATURDAY FROM 9AM PDT / MST UNTIL 8PM PDT / MST STRONG WINDS AND LOW HUMIDITY FOR THE SPRING MOUNTAINS AND SHEEP RANGE BELOW 6000 FEET... * AFFECTED AREA...In Nevada...Fire weather zones 463 and 464 below 6000 feet. * TIMING...Gusty winds will develop late-morning, peak mid- afternoon, then gradually decrease late-afternoon and evening. * WIND...South-southwest winds 20 to 25 mph with gusts to 35 mph. * HUMIDITY...Afternoon relative humidity levels between 5 and 15 percent in the lower elevations, and between 15 and 25 percent above 6000 feet. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
631 WWUS85 KVEF 040237 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 737 PM PDT Fri Jun 3 2022 AZZ101-102-NVZ461-465-466-041600- /O.EXP.KVEF.FW.W.0017.000000T0000Z-220604T0300Z/ /O.CON.KVEF.FW.W.0018.220604T1600Z-220605T0300Z/ 737 PM PDT Fri Jun 3 2022 /737 PM MST Fri Jun 3 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHEASTERN NEVADA AND NORTHWESTERN ARIZONA... ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHEASTERN NEVADA AND NORTHWESTERN ARIZONA... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 461, 465, and 466. * TIMING...Gusty winds will develop late-morning, peak mid- afternoon, then gradually decrease late-afternoon and evening. * WIND...South-southwest winds 20 to 25 mph with gusts to 35 mph. * HUMIDITY...Afternoon relative humidity levels between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ463-464-041600- /O.EXP.KVEF.FW.W.0017.000000T0000Z-220604T0300Z/ /O.CON.KVEF.FW.W.0018.220604T1600Z-220605T0300Z/ 737 PM PDT Fri Jun 3 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM PDT SATURDAY FOR THE SPRING MOUNTAINS AND SHEEP RANGE BELOW 6000 FEET... ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR THE SPRING MOUNTAINS AND SHEEP RANGE BELOW 6000 FEET... * AFFECTED AREA...In Nevada...Fire weather zones 463 and 464 below 6000 feet. * TIMING...Gusty winds will develop late-morning, peak mid- afternoon, then gradually decrease late-afternoon and evening. * WIND...South-southwest winds 20 to 25 mph with gusts to 35 mph. * HUMIDITY...Afternoon relative humidity levels between 5 and 15 percent in the lower elevations, and between 15 and 25 percent above 6000 feet. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
149 WWUS85 KVEF 040830 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 130 AM PDT Sat Jun 4 2022 AZZ101-102-NVZ461-465-466-041600- /O.CON.KVEF.FW.W.0018.220604T1600Z-220605T0300Z/ 130 AM PDT Sat Jun 4 2022 /130 AM MST Sat Jun 4 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM PDT THIS MORNING TO 8 PM PDT/MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHEASTERN NEVADA AND NORTHWESTERN ARIZONA... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 461, 465, and 466. * TIMING...Gusty winds will develop late-morning, peak mid- afternoon, then gradually decrease late-afternoon and evening. * WIND...South-southwest winds 20 to 25 mph with gusts to 30 mph. * HUMIDITY...Afternoon relative humidity levels between 10 and 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ463-464-041600- /O.CON.KVEF.FW.W.0018.220604T1600Z-220605T0300Z/ 130 AM PDT Sat Jun 4 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR THE SPRING MOUNTAINS AND SHEEP RANGE BELOW 6000 FEET... * AFFECTED AREA...In Nevada...Fire weather zones 463 and 464 below 6000 feet. * TIMING...Gusty winds will develop late-morning, peak mid- afternoon, then gradually decrease late-afternoon and evening. * WIND...South-southwest winds 20 to 25 mph with gusts to 35 mph. * HUMIDITY...Afternoon relative humidity levels between 10 and 20 percent in the lower elevations, and between 20 and 30 percent above 6000 feet. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
807 WWUS85 KVEF 041540 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 840 AM PDT Sat Jun 4 2022 AZZ101-102-NVZ461-465-466-050300- /O.CON.KVEF.FW.W.0018.220604T1600Z-220605T0300Z/ 840 AM PDT Sat Jun 4 2022 /840 AM MST Sat Jun 4 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHEASTERN NEVADA AND NORTHWESTERN ARIZONA... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 461, 465, and 466. * TIMING...Gusty winds will develop late-morning, peak mid- afternoon, then gradually decrease late-afternoon and evening. * WIND...South-southwest winds 20 to 25 mph with gusts to 35 mph. * HUMIDITY...Afternoon relative humidity levels between 10 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ463-464-050300- /O.CON.KVEF.FW.W.0018.220604T1600Z-220605T0300Z/ 840 AM PDT Sat Jun 4 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE SPRING MOUNTAINS AND SHEEP RANGE BELOW 6000 FEET... * AFFECTED AREA...In Nevada...Fire weather zones 463 and 464 below 6000 feet. * TIMING...Gusty winds will develop late-morning, peak mid- afternoon, then gradually decrease late-afternoon and evening. * WIND...South-southwest winds 20 to 25 mph with gusts to 35 mph. * HUMIDITY...Afternoon relative humidity levels between 10 and 20 percent in the lower elevations, and between 20 and 30 percent above 6000 feet. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
767 WWUS85 KVEF 050301 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 801 PM PDT Sat Jun 4 2022 AZZ101-102-NVZ461-463>466-050415- /O.EXP.KVEF.FW.W.0018.000000T0000Z-220605T0300Z/ 801 PM PDT Sat Jun 4 2022 /801 PM MST Sat Jun 4 2022/ ...RED FLAG WARNING HAS EXPIRED FOR THE SPRING MOUNTAINS AND SHEEP RANGE BELOW 6000 FEET... Winds have decresed this evening allowing for the Red Flag Warning to expire on time. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 2, 6:42 PM MST, 7 hours 37 minutes earlier.
Area forecast discussion, Jun 2, 6:42 PM MST, 7 hours 37 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 642 PM PDT Thu Jun 2 2022 .SYNOPSIS...Today will be dry and mild with average temperatures for early June. Southwesterly winds will pick up tomorrow and will persist through the weekend. Temperatures over the weekend are expected to remain around seasonal average values before warming up to above average temperatures next week. && .UPDATE...A warm but quiet evening is in store across the area. High clouds continue to stream in as a weak shortwave moves in from the west. Breezier conditions Friday - Sunday as zonal flow takes hold, also leading to a brief and subtle cooldown. However, temperatures will resume their upward trend next week as a stronger ridge tries to build in. We could see the warmest temperatures of the season late next week, but some uncertainty remains. Updated forecast package will be out tonight. && .DISCUSSION...through next Thursday. Dry and mild conditions with slightly above average temperatures are expected across the area today. Temperatures on Friday will be a bit warmer, but are expected to cool a few degrees over the weekend. Friday will also see breezy southwesterly winds pick up across the area due to an upper-level trough in the Eastern Pacific. These breezier southwest winds will continue through the weekend before calming down on Monday. Upper-level flow will gradually become more zonal on Saturday and Sunday before ridging begins to rebound over the Western United States early next week. This ridging will enable temperatures to warm up back up to above average values, which are expected to stick around through the end of the week. The main source of forecast uncertainty arises from a couple of potential shortwaves that are forecast to move through the Great Basin region next week. These shortwaves may slightly erode at the ridge as it builds in over us, which will impact just how much above average our temperatures will be able to get. Beyond mid-week the 500 mb Height Cluster Analyses for Day 7 and Days 8-10 show decent agreement in the ridge persisting through the end of the week. While the clusters agree on the presence of the ridge, the main source of variance from cluster to cluster is in the amplitude of this ridge. Should we have a higher amplitude ridge over us, we would expect temperatures to be warmer than if the ridge were lower in amplitude. && .AVIATION...For Harry Reid...Winds will favor a southwesterly direction through Friday with 15-25 knot wind gusts possible during the afternoon periods. High clouds with bases aoa 25 kft will gradually filter into the area, but are note expected to have any operational impacts. For the rest of southern Nevada, northwest Arizona and southeast California...The Colorado River Valley TAF sites will favor a more south/southwesterly direction through Friday with winds becoming light and variable overnight. The Las Vegas Valley TAF sites will also tend to favor a southwesterly direction through Friday with 15- 25 knot gusts possible during this afternoon. KDAG will maintain a westerly direction through Friday with 20-30 knot wind gusts expected through tomorrow morning. Southerly winds will become westerly at later this afternoon at KBIH. Westerly winds will persist for a couple of hours before becoming northwesterly later this evening. These westerly and northwesterly winds will maintain sustained wind speeds around 10-15 knots. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Woods DISCUSSION/AVIATION...Stessman For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:19 AM MST | Red Flag Warning | VEF | Mohave | 18 hr |
Nearby
Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.